Alert archive / Arkansas / Flash Flood Warnings in 2008
Flash Flood Warning 23, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Mar 20, 2008, 2:17 PM CDT for Clay County, Arkansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2008, 2:17 PM CDT (19:17 UTC)
- Expired
- Mar 20, 2008, 3:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Unknown
County Clay County, AR
The radar
The Memphis radar (KNQA), 138 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 201923 FFWMEG ARC021-202015- /O.NEW.KMEG.FF.W.0023.080320T1917Z-080320T2015Z/ /00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 217 PM CDT THU MAR 20 2008 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR A LEVEE FAILURE NEAR COON CREEK ALONG THE BLACK RIVER... NORTH CENTRAL CLAY COUNTY IN EASTERN ARKANSAS... * UNTIL 315 PM CDT * AT 217 PM CDT...THIS LEVEE FAILURE WAS REPORTED ALONG THE BLACK RIVER BY CLAY COUNTY EMERGENCY MANAGEMENT. THE NEAREST DOWNSTREAM TOWN IS MOARK AND THE GREATEST FLOOD RISK WILL BE BETWEEN THE BLACK RIVER AND AREAS WEST TO HIGHWAY 67. THIS FLOOD SITUATION IS ONGOING...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY NOW. THIS IS A DANGEROUS SITUATION. STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3650 9046 3643 9050 3643 9058 3650 9055 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 20, 10:44 AM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Mar 20, 10:44 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1044 AM CDT THU MAR 20 2008 .DISCUSSION... SURFACE HIGH PRESSURE CENTERED OVER THE MID SOUTH WILL CONTINUE TO SLIDE OFF TO THE EAST THIS AFTERNOON. THIS WILL ALLOW FOR SURFACE WINDS TO EVENTUALLY RETURN BACK OUT OF THE SOUTH AND COMBINED WITH WEAK LOW LEVEL WARM ADVECTION WILL ALLOW TEMPERATURES TO WARM TO CURRENTLY FORECAST HIGHS. SKIES WILL ALSO REMAIN CLEAR WITH SUNNY SKIES CONTINUING. NO UPDATES TO THE ZONES OR FORECAST ARE ANTICIPATED AT THIS TIME. && .PREV DISCUSSION... /ISSUED 359 AM CDT THU MAR 20 2008/ DISCUSSION... CLOUDS HAVE MOVED COMPLETELY EAST OF THE MIDSOUTH THIS MORNING... LEAVING CLEARING SKIES AND LIGHT WINDS AS HIGH PRESSURE BEGINS TO BUILD INTO THE REGION. WITH SATURATED GROUNDS FROM THE RECENT HEAVY RAINFALL...A FEW AREAS OF PATCHY FOG HAVE DEVELOPED THIS MORNING WITH VISIBILITIES IN THE 3 TO 5 MILE RANGE. TEMPERATURES THIS MORNING RANGE FROM THE MIDDLE TO UPPER 30S ACROSS THE ENTIRE FORECAST AREA. TRANQUIL AND VERY PLEASANT WEATHER WILL RESIDE OVER THE MIDSOUTH TODAY AND FRIDAY AS HIGH PRESSURE BUILDS IN ACROSS THE LOWER MISSISSIPPI VALLEY. TEMPERATURES TODAY SHOULD MODERATE INTO THE LOWER AND MIDDLE 60S. BY FRIDAY... SOUTHERLY WINDS WILL RETURN AS HIGH PRESSURE SLIPS TO THE EAST OF THE AREA. THIS WILL ALLOW TEMPERATURES TO REBOUND VERY NICELY WITH UPPER 60S AND LOWER 70S AT MOST LOCATIONS. FRIDAY NIGHT INTO EARLY SATURDAY MORNING...A WEAK DISTURBANCE WILL DROP SOUTHEAST DRAGGING A FRONT ACROSS THE MIDSOUTH. NO PRECIPITATION AND ONLY AN INCREASE IN CLOUDS IS EXPECTED WITH THIS SYSTEM AS MOISTURE REMAINS VERY MEAGER. ANOTHER UPPER LEVEL DISTURBANCE DIVES SOUTHEAST TOWARDS THE LATTER PART OF THE WEEKEND. THIS MORNING...GFS/EURO APPEAR LESS AGGRESSIVE WITH THIS FEATURE (ESP GFS) THAN ITS PREVIOUS RUNS...WITH THE EURO STILL BEING MORE AGGRESSIVE OF THE TWO. WITH DIFFERENCES STILL EXISTING BETWEEN THE TWO...WILL NOT STRAY TOO FAR FROM THE PREVIOUS FORECAST AND MAINTAIN THE LOW END POPS CURRENTLY FORECASTED. THIS SYSTEM WILL SCOOT OFF TO THE EAST DURING THE DAY MONDAY AND BE REPLACED WITH HIGH PRESSURE FROM THE NORTH. TEMPERATURES ON MONDAY WILL BE BELOW NORMAL WITH READINGS IN THE 50S ACROSS THE ENTIRE AREA. FOR THE REMAINDER OF THE EXTENDED....TEMPERATURES WILL REBOUND TUESDAY AND INTO WEDNESDAY OF NEXT WEEK WITH ZONAL FLOW PERSISTING AND HIGH PRESSURE EVENTUALLY MOVING OFF TO THE EAST. && .PRELIMINARY POINT TEMPS/POPS... MEM 66 48 73 48 / 0 0 10 10 MKL 63 41 71 43 / 0 0 10 10 JBR 63 45 70 45 / 0 0 10 10 TUP 65 42 72 45 / 0 0 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JLH/TAB
Hazardous weather outlook, Mar 20, 11:34 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1134 AM CDT THU MAR 20 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211845- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1134 AM CDT THU MAR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 11:09 PM CDT | River Flood Warning | MEG | Lee, Mississippi, Phillips | 37 days |
| Mar 20, 3:11 PM CDT | Flash Flood Warning | MEG | Clay | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.